Alert archive / Louisiana / Tornado Warnings in 1999
Tornado Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 8, 1999, 7:25 PM CST for LaSalle Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1999, 7:25 PM CST (01:25 UTC)
- Expired
- Mar 8, 1999, 8:15 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 5:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 090125 RRA TORSHV LAC059-090215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 725 PM CST MON MAR 8 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... LA SALLE PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 815 PM CST * AT 725 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 10 NORTHWEST OF JENA. THE THUNDERSTORM CONTAINING THIS> TORNADO WAS MOVING EAST NORTHEAST AT 35 MPH.. * THE TORNADO IS EXPECTED TO BE NEAR... SUMMERFIELD BY 735 PM CST 4/10
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 8, 3:00 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 8, 3:00 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST MON MAR 8 1999 TORNADO WATCH IN EFFECT UNTIL 600 PM TONIGHT FOR THE SOUTHERN PART OF EAST TEXAS AND NORTHWEST LOUISIANA AS LINE OF SHOWERS AND THUNDERSTORMS SOME SEVERE CURRENTLY MOVING ACROSS EAST TEXAS. COLD FRONT BY 200 PM WAS JUST EAST OF DFW WITH DEWPOINTS IN THE MID 40S. BACK EDGE OF CLOUDINESS STRETCHED FROM PARIS TO JUST EAST OF AUSTIN TEXAS. SOUTHERN END OF THE LINE HAS BEST POTENTIAL FOR SEVERE WHEN LOOKING AT MAPS ANALYSIS WHERE TEMPERATURES ARE IN THE UPPER 60S TO LOWER 70S WITH DEWPOINTS IN THE LOWER TO MIDDLE 60S. SURFACE LOW HAS MOVED TO NORTH CENTRAL OKLAHOMA WITH BEST PRESSURE FALLS NOW IN ARKANSAS AND SOUTHEAST MISSOURI. SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALSO JUST DEVELOPED AT THE SOUTHERN END OF TOLEDO BEND LAKE AND SHOULD MOVE NORTHEAST INTO CENTRAL LOUISIANA. BEST CHANCE OF SEVERE NOW LOOKS TO BE WEST CENTRAL AND NORTH CENTRAL LOUISIANA. FASTER ETA INITIALIZING WELL FOR 18Z POSITION AND STRENGTH OF SURFACE LOW WHICH MOVES TO THE OHIO VALLEY BY TUESDAY MORNING AND THEN OFF THE NC COAST WEDNESDAY. WEAK SURFACE HIGH WILL PASS OVER CWA TUESDAY AND WEDNESDAY WITH SLIGHT 5H RIDGE AS FLOW BECOMES MORE ZONAL. WEAK SHORT WAVE WILL APPROACH AREA LATE WEDNESDAY. ETA BRINGS IN LOW LEVEL MOISTURE ACROSS CENTRAL LOUISIANA BY 48 HOURS WITH WINDS BECOMING EAST AT 15 KTS ON FRH66. SLIGHT CHANCE OF RAIN WILL OCCUR WEDNESDAY NIGHT AND THURSDAY BUT NEW CLOSED 5H LOW FORMS ALONG THE NORTHWEST COAST THURSDAY AND BRING NEXT SIGNIFICANT SYSTEM FRIDAY NIGHT AND SATURDAY ALTHOUGH FURTHER SOUTH. NGM GUIDANCE LOOKS GOOD THROUGH TUESDAY BUT BELIEVE HIGHS WEDNESDAY TOO HIGH DUE TO SOME CLOUDINESS AND EAST SURFACE WINDS. SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AROUND MIDNIGHT TONIGHT WITH FRONT AND BE NORTHWEST 10 TO 15 MPH DECREASING LATE TUESDAY. PRECIPITATION WILL END EARLY THIS EVENING OVER NW LA AND BEFORE MIDNIGHT IN THE CENTRAL PART OF THE STATE. SHV 46/65/45/67 4000 MLU 50/65/42/69 7000 TXK 45/63/41/65 4000 TYR 44/64/45/67 2000 LFK 48/70/46/70 4000 09
In the hours before
Special weather statement, Mar 8, 5:15 PM CST, 2 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 515 PM CST MON MAR 8 1999 ...TORNADO WATCH UPDATE FOR THE FOUR STATE AREA... A TORNADO WATCH REMAINS IN EFFECT FOR EAST AND NORTHEAST TEXAS AND PART OF NORTHWEST LOUISIANA EAST OF A LINE FROM LUFKIN TEXAS TO MINDEN LOUISIANA...BUT WEST OF A LINE FROM FARMERVILLE TO COLFAX LOUISIANA...UNTIL 600 PM. EAST OF A LINE FROM FARMERVILLE TO COLFAX LOUISIANA A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM. ANOTHER TORNADO WATCH CONTINUES IN EFFECT FOR PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS NORTH OF A LINE FROM MOUNT VERNON TEXAS TO FOUKE ARKANSAS UNTIL 800 PM. THE SHREVEPORT/BOSSIER CITY AREA AND THE TYLER AREAS ARE NO LONGER IN A TORNADO WATCH. 03
Special weather statement, Mar 8, 5:15 PM CST, 2 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 515 PM CST MON MAR 8 1999 ...TORNADO WATCH UPDATE FOR THE FOUR STATE AREA... A TORNADO WATCH REMAINS IN EFFECT FOR EAST AND NORTHEAST TEXAS AND PART OF NORTHWEST LOUISIANA EAST OF A LINE FROM LUFKIN TEXAS TO MINDEN LOUISIANA...BUT WEST OF A LINE FROM FARMERVILLE TO COLFAX LOUISIANA...UNTIL 600 PM. EAST OF A LINE FROM FARMERVILLE TO COLFAX LOUISIANA A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM. ANOTHER TORNADO WATCH CONTINUES IN EFFECT FOR PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS NORTH OF A LINE FROM MOUNT VERNON TEXAS TO FOUKE ARKANSAS UNTIL 800 PM. THE SHREVEPORT/BOSSIER CITY AREA AND THE TYLER AREAS ARE NO LONGER IN A TORNADO WATCH. 03
Local storm report, Mar 8, 5:25 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST MON MAR 08 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0110 PM WINNSBORO TX 60 MPH TSTM GUST
03/08/99 WOOD TWO POWER POLES WERE
KNOCKED OVER AS A TREE WAS
BLOWN INTO THEM.
03Local storm report, Mar 8, 5:25 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST MON MAR 08 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0110 PM WINNSBORO TX 60 MPH TSTM GUST
03/08/99 WOOD TWO POWER POLES WERE
KNOCKED OVER AS A TREE WAS
BLOWN INTO THEM.
03Special weather statement, Mar 8, 6:00 PM CST, 1 hour 25 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 600 PM CST MON MAR 8 1999 ...TORNADO WATCH UPDATE FOR THE FOUR STATE AREA... A TORNADO WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA EAST OF A LINE FROM FARMERVILLE TO COLFAX LOUISIANA...UNTIL 1100 PM. THIS INCLUDES THE MONROE AND JENA LOUISIANA AREAS. ALL OTHER PARTS OF NORTHWEST LOUISIANA...NORTHEAST TEXAS... SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA ARE CLEARED FROM THE TORNADO WATCH AREAS. THE SHREVEPORT/BOSSIER CITY AREA... TYLER...LONGVIEW AND LUFKIN AREAS...AND THE TEXARKANA AREA ARE NO LONGER IN A TORNADO WATCH. 03
Special weather statement, Mar 8, 6:00 PM CST, 1 hour 25 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 600 PM CST MON MAR 8 1999 ...TORNADO WATCH UPDATE FOR THE FOUR STATE AREA... A TORNADO WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA EAST OF A LINE FROM FARMERVILLE TO COLFAX LOUISIANA...UNTIL 1100 PM. THIS INCLUDES THE MONROE AND JENA LOUISIANA AREAS. ALL OTHER PARTS OF NORTHWEST LOUISIANA...NORTHEAST TEXAS... SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA ARE CLEARED FROM THE TORNADO WATCH AREAS. THE SHREVEPORT/BOSSIER CITY AREA... TYLER...LONGVIEW AND LUFKIN AREAS...AND THE TEXARKANA AREA ARE NO LONGER IN A TORNADO WATCH. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:54 PM CST | Tornado Warning | SHV | Grant | 46 min |
Nearby
Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.